MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN NEEDLE KNIFE V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V441M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc).The exact cause has been under investigation.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.When the doctor tried to cut the papilla, distal end of the metal wire of the subject device was broken off during operation.The wire was left at the papilla (it was partially out of the papilla).It was later taken out by grasping forceps.No patient injury report was received.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.However, unopened three kd-v441ms were returned to us.As a result of investigation, there was no malfunction on the devices.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the temperature of the cutting knife increased since the electric discharge occurred between the knife and the tissue when the user activated high-frequency output, besides the knife broke off.It was also known that an electric discharge occurred due to the following reasons; the electrosurgical unit was used in the coagulation mode.The high-frequency output was set too high.The activation time was too long.The contact length between the cutting knife and the tissue was too short.The above device handling has been warned in the instruction manual as follows; if the electrosurgical unit is used in certain conditions such as in the coagulation mode, when high-frequency output is set too high, when the activation time is too long, or when the length of the contact between the cutting knife and tissue is too short, deformation or breakage of the cutting knife can occur.When applying the current, do not use the instrument in the ¿coagulation¿ mode.During treatment, always ensure that the operation felt at hand and the cutting knife observed in the endoscopic image are normal.Should a deformation or breakage of the cutting knife be detected during use, immediately shut off the power supply, discontinue the procedure, pull the slider to retract the cutting knife into the tube, or, if the cutting knife is not retractable, pull the slider and fix it to ensure the cutting knife does not move, then withdraw the instrument from the endoscope.To prevent perforation or bleeding, do not use an abnormal instrument.If the cutting knife is dropped, be sure to collect it using grasping forceps.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8644791
Report Number8010047-2019-02032
Device Sequence Number16645595
Product Code KNS
UDI-Device Identifier04953170382703
UDI-Public04953170382703
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberKD-V441M
Device Lot Number87K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1